Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jan 29, 2010, 3:53 AM CST for Harris County, Montgomery County, Waller County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2010, 3:53 AM CST (09:53 UTC)
- Expired
- Jan 29, 2010, 4:15 AM CST
- In force
- 22 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Harris County, TX, Montgomery County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 84 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jan 29, 3:22 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 29, 3:22 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 AM CST FRI JAN 29 2010
.DISCUSSION...
STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS THIS MORNING WITH
NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE...
AND WILL STICK WITH PREVIOUSLY ESTIMATED EVENT TOTALS OF WIDESPREAD 1
TO 2 INCHES AND ISOLATED 3 TO 4 INCHES (CLL IS ALREADY OVER 1.50 INCHES).
COULD SEE SOME LOCALIZED FLOODING IF THE ISOLATED AMOUNTS MATERIALIZE.
LOOKS LIKE ALL RAIN WILL MOVE EAST OF THE AREA DURING THE MID TO LATE
AFTERNOON HOURS. MUCH COOLER TEMPERATURES ARRIVE WITH THE FRONTAL
PASSAGE...AND STILL EXPECT READINGS TO STEADILY FALL THROUGHOUT THE
DAY (HIGHS FOR THE DAY WILL BE EARLY THIS MORNING). GUSTY NORTH TO
NORTHWEST WINDS CAN ALSO BE EXPECTED BEHIND THE FRONT. DO NOT EXPECT
TOTAL CLEARING UNTIL SOME TIME ON SATURDAY...AND TEMPERATURES REMAIN
ON THE COOL/COLD SIDE THROUGHOUT THE WEEKEND. A SERIES OF DISTURBANCES
IN AN ACTIVE SOUTHWEST FLOW ALOFT AFFECT THE AREA NEXT WEEK WITH THE
BEST SHOT OF RAIN COMING SOME TIME AROUND MIDWEEK. 42
&&
.PREV DISCUSSION... /ISSUED 1136 PM CST THU JAN 28 2010/
AVIATION...
OVERALL SHOWERS CONTINUE TO SPREAD OVER SE TX WITH MAINLY IFR
CIGS EVERYWHERE EXCEPT FOR KGLS. THINK THE TAF PACKAGE IS ON
TRACK SO NOT A WHOLE LOT OF CHANGES WITH REGARD TO THE TIMING OF
A NARROW SQUALL LINE WITH THE COLD FRONT. IN FACT...FRONT MAY BE
AN HOUR OR TWO FASTER THAN EXPECTED. STILL THINK THERE WILL BE
SOME POST FRONTAL PRECIP THAT MAY PERSIST INTO THE EARLY
AFTERNOON HOURS. MVFR CIGS WILL BE THE RULE FOR THE AFTERNOON AND
THROUGH THE NIGHT. GUIDANCE STILL SUGGEST WRAP AROUND MOISTURE
AROUND THE SFC LOW AND WILL HOLD ONTO SOME CLOUDS THROUGH THE
NIGHT. WINDS WILL BE GUSTY AT TIMES BEHIND THE FRONT BUT SHOULD
SLOWLY DROP OFF TOMORROW NIGHT.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 53 32 47 30 51 / 80 10 10 0 0
HOUSTON (IAH) 60 35 49 30 53 / 90 10 10 0 0
GALVESTON (GLS) 62 40 48 38 52 / 90 10 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM CST
SATURDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM CST SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Jan 29, 3:42 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 AM CST FRI JAN 29 2010 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-301300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 342 AM CST FRI JAN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS DURING THE DAY. ALTHOUGH THERE COULD BE AN ISOLATED STRONG TO SEVERE STORM...LOCALIZED HEAVY RAINFALL WILL BE THE GREATEST THREAT WITH THIS FRONT...AND MOST OF THAT WILL OCCUR DURING THE MORNING HOURS. EXPECT AVERAGE RAINFALL ACCUMULATIONS BETWEEN 1 AND 2 INCHES...WITH LOCALIZED 3 TO 4 INCH AMOUNTS POSSIBLE ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. ALL STORMS ARE EXPECTED TO BE EAST OF THE AREA BY THE MID TO LATE AFTERNOON HOURS. GUSTY NORTH TO NORTHWEST WINDS CAN BE EXPECTED AFTER THE FRONTAL PASSAGE...AND THESE WINDS ARE EXPECTED TO PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 10:02 PM CST | Small Craft Advisory | HGX | 36 hr | |
| Jan 29, 4:15 AM CST | Tornado Warning | HGX | Montgomery | 16 min |
| Jan 29, 4:37 AM CST | Severe Thunderstorm Warning | HGX | Montgomery | 38 min |
| Jan 29, 5:08 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 37 min |
| Jan 29, 6:58 AM CST | Special Marine Warning | HGX | 62 min | |
| Jan 29, 8:01 AM CST | Special Marine Warning | HGX | 119 min | |
| Jan 29, 8:13 AM CST | Areal Flood Advisory | HGX | Galveston | 2 hr |
| Jan 29, 8:15 AM CST | Areal Flood Advisory | HGX | Galveston | 2 hr |
| Jan 29, 10:10 AM CST | Special Marine Warning | HGX | 65 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.